Kansas, 2006

Hail in Kansas, June 25, 2006

June 25, 2006 · NWS TOP · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 25, 2:55 AM CST, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 25, 2:55 AM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
355 AM CDT SUN JUN 25 2006

.DISCUSSION...

MAIN FORECAST CONCERN IS THUNDERSTORM CHANCES TODAY...THEN
TEMPERATURES ON INTO EARLY THIS WEEK.

LATEST WATER VAPOR IMAGERY SHOWING STRONG SHORTWAVE MOVING SOUTHEAST
AROUND THE BACKSIDE OF DEEPENING UPPER TROUGH OVER THE UPPER MS
VALLEY. INITIAL WAVE OVER EASTERN SD HAS BEEN RESPONSIBLE FOR
CONVECTION NOW WEAKENING NEAR OMA WITH ANOTHER VORT LOBE FURTHER TO
THE NORTHWEST POISED TO PIVOT SOUTHEAST ACROSS EASTERN KS/MO THROUGH
THIS AFTERNOON. AT THE SAME TIME PROFILER DATA THROUGH 850MB AND SFC
ANALYSIS SHOWING REINFORCING FRONT WITH DRIER AIR MOVING SOUTHWARD
THROUGH EAST CENTRAL NEBRASKA. MODELS ARE SIMILAR IN POOLING
MOISTURE ALONG AND AHEAD THIS BOUNDARY NEAR THE NEBRASKA BORDER BY
12Z THEN ACROSS THE CWA TODAY AND INTO SOUTHEAST KS BY 00Z. ALTHOUGH
SOME MID AND HIGH CLOUDS WILL BE EVIDENT THIS MORNING...SOME
SUNSHINE WILL ALLOW TEMPS TO RISE TO THE UPPER 70S OR NEAR 80 BY
EARLY AFTERNOON. WITH HIGHS IN THE LOWER 80S AND STEEPENING LAPSE
RATES...CONVECTION SHOULD DEVELOP ALONG AND AHEAD OF THE FRONT BY
MIDDAY ON AT LEAST A SCATTERED BASIS AND MAY THEN INCREASE SOUTHWARD
WITH THE FRONT THROUGH THE REMAINDER OF THE AFTERNOON...EXITING THE
SOUTHERN CWA BY MID/LATE AFTERNOON. WILL GO WITH ISOLATED ACROSS THE
NORTHERN CWA WITH INCREASING CHC POPS SOUTHWARD. WITH INCREASING
SHEAR AND MLCAPES OF 1000-1500 J/KG...SHOULD SEE AT LEAST A LARGE
HAIL AND POSSIBLY STRONG WIND THREAT WITH SOME OF THE STRONGER
STORMS PRIMARILY NEAR AND SOUTH OF I-70.

MUCH DRIER AIR WILL BECOME BETTER ESTABLISHED ACROSS THE CWA TONIGHT
INTO MONDAY. HAVE LOWERED DEWPOINTS SLIGHTLY AND KEPT FCST DRY
THROUGH TUESDAY. SOME CONCERN FOR WRAPAROUND MOISTURE FIELD AND
SLIGHT CHANCE FOR PRECIP NOT FAR TO THE EAST OF THE CWA ON
MONDAY...BUT WILL KEEP IT DRY FOR NOW. MODELS A LITTLE MORE
CONSISTENT NOW WITH ANOTHER SHORTWAVE AND ASSOCIATED FRONT DROPPING
SOUTHEAST ACROSS THE CWA TUESDAY NIGHT AND HAVE ADDED A SLIGHT
CHANCE TO THE FAR NORTHERN CWA. WILL KEEP A CHANCE GOING AS WELL FOR
WEDNESDAY NIGHT AS WELL WITH ANOTHER WEAK REINFORCING FRONT. THIS
PATTERN WILL KEEP HIGHS FROM REBOUNDING MUCH BEYOND THE LOW TO
MIDDLE 80S THROUGH THE WEEK. LITTLE OR NO CHANGE MADE TO FCST BEYOND
TUESDAY NIGHT.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE

&&
Hazardous weather outlook, Jun 25, 4:17 AM CST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
517 AM CDT SUN JUN 25 2006

KSZ008>012-020>024-026-034>040-054>056-058-059-261030-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
517 AM CDT SUN JUN 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA TODAY. LARGE
HAIL AND STRONG GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER
STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL AGAIN BE POSSIBLE TO THE NORTH OF INTERSTATE
70 TUESDAY NIGHT...THEN ACROSS THE ENTIRE AREA WEDNESDAY NIGHT
INTO EARLY THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED ACROSS THE AREA TODAY.

In the hours before

Special weather statement, Jun 25, 4:58 AM CST, 27 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
558 AM CDT SUN JUN 25 2006

KSZ009-010-251200-
WASHINGTON-MARSHALL-
INCLUDING THE CITY OF...MARYSVILLE
558 AM CDT SUN JUN 25 2006

THROUGH 700 AM...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING AND
HEAVY RAIN WILL MOVE SOUTHEAST AROUND 25 MPH ACROSS EASTERN
WASHINGTON AND WESTERN MARSHALL COUNTIES IN NORTHEAST KANSAS.
PENNY SIZE HAIL AND WIND GUSTS OF AROUND 40 MPH ARE POSSIBLE.
AREAS AFFECTED INCLUDE HOLLENBERG...HANOVER...WASHINGTON AND
HERKIMER.

The radar

The Topeka radar (KTWX), 84 km away, was scanning. The volume nearest the first event began at 11:27 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Marshall

When
June 25, 5:25 AM CST
Where
Marshall County, 5 mi S of Waterville
Measured
0.88 in hail
Reported by
NEWSPAPER
Coordinates
39.633, -96.750

Hail, Washington

When
June 25, 6:13 AM CST
Where
Washington County, Hanover
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.883, -96.883

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514829, 5514828.